Alert archive / Arizona / Flash Flood Warnings in 2019
Flash Flood Warning 6, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 25, 2019, 4:04 PM MST for Pima County, Arizona. It was in force for 116 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2019, 4:04 PM MST (23:04 UTC)
- Expired
- Jul 25, 2019, 6:00 PM MST
- In force
- 116 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 68 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 5:37 PM MST | HEAVY RAIN 0.5 | 21 Wnw Rio Rico, AZ | TRAINED SPOTTER GOT REPORT OF 0.5 INCHES OF RAIN FALLING 2 MILES SE OF ARIVACA WITH A 60 MPH GUST RECORDED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1074 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
719 WGUS55 KTWC 252304 FFWTWC AZC019-260100- /O.NEW.KTWC.FF.W.0006.190725T2304Z-190726T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Tucson AZ 404 PM MST Thu Jul 25 2019 The National Weather Service in Tucson has issued a * Flash Flood Warning for... South central Pima County in southeastern Arizona... * Until 600 PM MST. * At 401 PM MST, Doppler radar indicated thunderstorms producing heavy rain across Arivaca and Arivaca Lake area. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Arivaca and Arivaca Lake. This includes the following streams and drainages...Bolas Blancas Wash...San Luis Wash...Guijas Wash, Papalote Wash...Altar Wash...Sopori Wash...Puertocito Wash...Fraguita Wash... Cedar Creek...Yellow Jacket Wash and Santa Margarita Wash. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive runoff from heavy rainfall will cause flooding of washes and streams, roads and other low lying spots. && LAT...LON 3169 11117 3153 11117 3153 11143 3169 11145 $$ Meyer
1 follow-up statement
754 WGUS75 KTWC 260051 FFSTWC Flash Flood Statement National Weather Service Tucson AZ 551 PM MST Thu Jul 25 2019 AZC019-260101- /O.EXP.KTWC.FF.W.0006.000000T0000Z-190726T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pima- 551 PM MST Thu Jul 25 2019 ...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL PIMA COUNTY WILL EXPIRE AT 600 PM MST... The heavy rain has ended. Flooding is no longer expected to pose a threat in the Arivaca and Arivaca Lake areas. Please continue to heed any remaining road closures. LAT...LON 3169 11117 3153 11117 3153 11143 3169 11145 $$ Meyer
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 2:28 PM MST, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 25, 2:28 PM MST, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 228 PM MST Thu Jul 25 2019 .SYNOPSIS...Isolated showers and thunderstorms through the evening hours today. Thereafter, a subtle shift in the weather pattern will result in limited thunderstorm activity the Friday through the weekend. However, an upswing in thunderstorms will return early next week. High temperatures will trend upward through Saturday followed by moderating temperatures early next week. && .DISCUSSION...Isolated showers and thunderstorms were developing mainly in the mountains of southeast Arizona early this afternoon. A few have managed to track westward into the valleys, especially in Cochise county. Still expecting further development of thunderstorms this afternoon and continuing through the evening hours. Ample moisture supported locally heavy rainfall. In fact, a rain gauge on Mount Lemmon reported over one inch of rain in less than one hour. In addition to the heavy downpour potential, wet microbursts will be possible in the valleys again today. Thereafter, the upper high that has been centered over the Four Corners region will shift south to a position over east-central Arizona by tomorrow morning. Models progged the upper high to become centered over the state this weekend. This will result in somewhat limited thunderstorm activity and hotter daytime temperatures. However, models showed the upper high becoming reestablished over the Four Corners area early next week. That said, there should be an upswing in thunderstorm activity again early next week with high temperatures moderating a bit. && .AVIATION...Valid through 27/00Z. Isolated -TSRA/-SHRA continuing into the evening, mainly to the south and west of KTUS. The bulk of -TSRA/-SHRA should end around 26/06Z. Expect FEW-SCT clouds 10k-14k ft MSL throughout the period with a SCT-BKN deck at 25k ft MSL this afternoon and evening. Gusty outflow winds occur near thunderstorms, otherwise, winds wly/nwly this afternoon at 6-10 knots. After 26/06Z winds will be variable less than 6 knots again. Thunderstorm and shower chances decrease for Friday afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Isolated thunderstorms and showers continue into the evening, mainly to the south and west of Tucson. White Mountains will likely see scattered coverage. Thunderstorm and shower chances decrease Friday afternoon and are expected to the south of Tucson, Cochise County, and the White Mountains. This weekend into early next week more moisture will be in place leading to isolated to scattered thunderstorms from central Pima County eastward. Near thunderstorms winds will be gusty and erratic. Otherwise, 20-foot winds will be primarily terrain driven at less than 15 mph. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 25, 3:30 PM MST, 34 minutes before
Special Weather Statement National Weather Service Tucson AZ 330 PM MST Thu Jul 25 2019 AZZ504-507-508-513-514-252315- Santa Catalina and Rincon Mountains including Mount Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000 Feet including Douglas/Willcox-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 330 PM MST Thu Jul 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA AND WEST CENTRAL COCHISE COUNTIES UNTIL 415 PM MST... At 328 PM MST, Doppler radar was tracking strong thunderstorms near and northwest of Benson, moving west at 15 mph. Half inch hail and winds in excess of 45 mph and blowing dust will be possible with these storms. Locations impacted include... Benson, St. David, Kartchner Caverns State Park, Saguaro National Park East and Mescal. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3210 11020 3193 10990 3177 11048 3222 11058 TIME...MOT...LOC 2228Z 088DEG 12KT 3201 11029 Meyer
Special weather statement, Jul 25, 3:54 PM MST, 10 minutes before
Special Weather Statement
National Weather Service Tucson AZ
354 PM MST Thu Jul 25 2019
AZZ503-515-252345-
Upper Santa Cruz River and Altar Valleys including
Nogales-Baboquivari Mountains including Kitt Peak-
354 PM MST Thu Jul 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PIMA COUNTY UNTIL
445 PM MST...
At 354 PM MST, Doppler radar was tracking a strong thunderstorm over
Arivaca, or 15 miles west of Tubac, moving northwest at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Arivaca and Arivaca Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3156 11117 3153 11121 3153 11139 3162 11165
3187 11141 3163 11117
TIME...MOT...LOC 2254Z 124DEG 14KT 3158 11131
CarpenterThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 5:34 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 86 min |
| Jul 24, 5:52 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 38 min |
| Jul 24, 6:02 PM MST | Dust Storm Warning | TWC | Pima, Pinal | 67 min |
| Jul 24, 6:58 PM MST | Special Weather Statement | TWC | 47 min | |
| Jul 24, 7:02 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 43 min |
| Jul 25, 3:30 PM MST | Special Weather Statement | TWC | Cochise | 45 min |
| Jul 25, 3:34 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 41 min |
| Jul 25, 3:54 PM MST | Special Weather Statement | TWC | 51 min | |
| Jul 25, 3:55 PM MST | Severe Thunderstorm Warning | TWC | Pima | 50 min |
| Jul 25, 4:00 PM MST | Severe Thunderstorm Warning | TWC | Pima | 45 min |
| Jul 25, 4:20 PM MST | Special Weather Statement | TWC | Pima | 40 min |
| Jul 25, 4:37 PM MST | Areal Flood Advisory | TWC | Pima | 73 min |
Nearby
Flash Flood Warnings in Arizona, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.